Alert archive / New Mexico / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 53, NWS El Paso, TX

July 7, 2014Grant County, Hidalgo County, New Mexico

NWS El Paso, TX issued this severe thunderstorm warning at Jul 7, 2014, 5:20 PM MDT for Grant County, Hidalgo County, New Mexico. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2014, 5:20 PM MDT (23:20 UTC)
Expired
Jul 7, 2014, 6:15 PM MDT
In force
55 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon

Counties Grant County, NM, Hidalgo County, NM

The radar

The Tucson radar (KEMX), 171 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 6:25 PM MDTTSTM WND GST 54Ne Lordsburg, NMMESONET SITE MONDEL 1 15 WEST OF LORDSBURG NMEX ON INTERSTATE 10 MEASURED WIND TO 54 MPH AT 2325 MDT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 12:00Z, 11.3 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2014-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 253 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2014-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
253 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1603 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

559 
WUUS54 KEPZ 072320
SVREPZ
NMC017-023-080015-
/O.NEW.KEPZ.SV.W.0053.140707T2320Z-140708T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
520 PM MDT MON JUL 7 2014

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL GRANT COUNTY IN SOUTH CENTRAL NEW MEXICO...
  CENTRAL HIDALGO COUNTY IN SOUTHWEST NEW MEXICO...

* UNTIL 615 PM MDT

* AT 515 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF
  LORDSBURG...MOVING NORTHWEST AT 10 MPH. NICKEL SIZE HAIL MAY ALSO
  ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  LORDSBURG...
  SHAKESPEARE...
  COTTON CITY...
  STEINS...
  ROAD FORKS...
  GRANITE GAP...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH...
HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY
LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND
AWAY FROM WINDOWS.

DENSE BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS.

&&

LAT...LON 3254 10904 3230 10837 3195 10886 3214 10906
TIME...MOT...LOC 2320Z 130DEG 8KT 3229 10863

$$

NOVLAN
3 follow-up statements
043 
WWUS54 KEPZ 072347
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
547 PM MDT MON JUL 7 2014

NMC017-023-080015-
/O.CON.KEPZ.SV.W.0053.000000T0000Z-140708T0015Z/
GRANT NM-HIDALGO NM-
547 PM MDT MON JUL 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
HIDALGO AND SOUTH CENTRAL GRANT COUNTIES UNTIL 615 PM MDT...

AT 533 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
LORDSBURG...MOVING NORTHWEST AT 10 MPH. QUARTER SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.

WEB CAMS CONTINUE TO SHOW CONSIDERABLE BLOWING DUST EAST AND WEST OF 
LORDSBURG PARTICULARLY IN THE STEINS EAST AREA ALONG INTERSTATE 10. DO 
NOT DRIVE INTO AREAS OF BLOWING DUST. PULL ASIDE TO A SAFE AREA AS 
SOON AS YOU CAN SAFELY AND WAIT IT OUT.

LOCATIONS IMPACTED INCLUDE...
  LORDSBURG...
  SHAKESPEARE...
  COTTON CITY...
  STEINS...
  ROAD FORKS...
  GRANITE GAP...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND
AWAY FROM WINDOWS.

DENSE BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS.

&&

LAT...LON 3254 10904 3230 10837 3195 10886 3214 10906
TIME...MOT...LOC 2340Z 130DEG 8KT 3232 10867

$$

NOVLAN
914 
WWUS54 KEPZ 080006
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
606 PM MDT MON JUL 7 2014

NMC017-023-080015-
/O.CON.KEPZ.SV.W.0053.000000T0000Z-140708T0015Z/
GRANT NM-HIDALGO NM-
606 PM MDT MON JUL 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
HIDALGO AND SOUTH CENTRAL GRANT COUNTIES UNTIL 615 PM MDT...

AT 556 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING 
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED NEAR LORDSBURG...MOVING SOUTHWEST AT 10 MPH.

WEB CAMS NEAR STEINS EAST SHOW VSBY LESS THAN 1 MILE. ROADS ARE WET
WITH SMALL HAIL IN PATCHES ALONG THE ROAD. MESONET WEATHER STATIONS 
REPORT WINDS TO 54 MPH JUST EAST OF THE ARIZONA STATE LINE ON 
INTERSTATE 10. 

LOCATIONS IMPACTED INCLUDE...
  LORDSBURG...
  SHAKESPEARE...
  COTTON CITY...
  STEINS...
  ROAD FORKS...
  GRANITE GAP...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM... PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

DENSE BLOWING DUST AND RAIN WILL LIKELY ACCOMPANY THIS 
STORM...REDUCING VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS.

&&

LAT...LON 3254 10904 3230 10837 3195 10886 3214 10906
TIME...MOT...LOC 0002Z 130DEG 8KT 3235 10871

$$

NOVLAN
623 
WWUS54 KEPZ 080011
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
611 PM MDT MON JUL 7 2014

NMC017-023-080019-
/O.EXP.KEPZ.SV.W.0053.000000T0000Z-140708T0015Z/
GRANT NM-HIDALGO NM-
611 PM MDT MON JUL 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HIDALGO AND SOUTH
CENTRAL GRANT COUNTIES WILL EXPIRE AT 615 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED TO BELOW SEVERE 
THRESHOLDS AND HAS MOVED OUT OF THE WARNED AREA INTO ARIZONA.  HOWEVER 
SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 3254 10904 3230 10837 3195 10886 3214 10906
TIME...MOT...LOC 0009Z 130DEG 8KT 3236 10872

$$

NOVLAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:34 PM MDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jul 7, 2:34 PM MDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
234 PM MDT MON JUL 7 2014

.SYNOPSIS...
THE DEEP MOISTURE THAT WE'VE HAD OVER THE BORDERLAND IS BEGINNING
TO SHIFT SOUTH AND WEST IN RESPONSE TO A HIGH PRESSURE SYSTEM
PUSHING IN FROM THE NORTH. THIS MEANS DRIER AIR EAST OF THE RIO
GRANDE AND LINGERING MOISTURE OVER SOUTHWEST NEW MEXICO. THE
RESULT SHOULD BE LIMITED STORMS EAST WITH BETTER STORM CHANCES
PERSISTING OVER AREAS WEST OF DEMING AND TRUTH OR CONSEQUENCES.
TEMPERATURES WILL HOVER NEAR THE WARN SEASONAL NORMALS THROUGH THE
WEEK. WINDS WILL GENERALLY BE SOUTHERLY. MID WEEK LOOKS TO BE THE
DRIEST ACROSS THE REGION WITH THE WARMEST TEMPERATURES. LATE WEEK
AN IMPULSE LOOKS TO MOVE IN FROM THE EAST TO BRING A SLIGHT
INCREASE IN RAIN CHANCES TO THE REGION.

&&

.DISCUSSION...
YESTERDAY'S PRECIPITATION WAS A BIT UNDERWHELMING GIVEN THE AMOUNT
OF MOISTURE WE HAD IN THE ENVIRONMENT COMBINED WITH A FAIRLY STRONG
UPPER DISTURBANCE. AND TODAY WE FIND OUR REGION LOSING BOTH THE
DISTURBANCE...AS IT CONTINUES TO TRACK SW OVER N CHIHUAHUA...AND
THE DEEP LAYER MOISTURE AS IS ALSO TRACKS SOUTH WITH DRIER AIR
MOVING IN ALOFT FROM THE NORTH. THE WATER VAPOR IMAGERY SHOWS THE
DRYING QUITE WELL THIS AFTERNOON. HOWEVER WITH SOUTHERLY
TRAJECTORIES AT THE LOWEST LEVELS AND ABUNDANT SFC MOISTURE OVER
NORTHERN MEXICO...DEWPOINTS 55-65...WE'LL KEEP SOME HEALTHY LOW
LEVEL MOISTURE OVER THE BORDERLAND. THIS MEANS JUST ENOUGH
MOISTURE TO REMAIN IN PLACE FOR MINOR INSTABILITY AT MAX HEATING
THIS AFTERNOON/EVENING. THE DEEPER MOISTURE IS NOW OVER THE SW
ZONES...THUS WE KEEP HIGHER POPS OVER BOOTHEEL AND GILA...
BASICALLY SW DESERTS AND MOUNTAINS. ISOLATED EAST...SCATTERED FAR
SW. STORM MOTIONS WILL BE TO THE WEST AND A BIT FASTER THAN
YESTERDAY. WITH SOME REDUCTION IN ATMOSPHERIC MOISTURE THE FLOOD
THREAT IS REDUCED.

TUESDAY LOOKS TO CONTINUE TODAY'S TREND OF BETTER MOISTURE TO THE
SW WITH MARGINALLY DRIER AIR N AND E. THE NAM SHOWS A WEAK IMPULSE
TRACKING IN FROM THE EAST FOR THE AFTERNOON WITH A SMALL BUMP IN
STORM POTENTIAL EAST ZONES. THE GFS SHOWS THIS BUT DAMPENS IT OUT
AND PRODUCES NO PCPN. REGARDLESS OF THE MODEL OUTPUT WE HAVE
ISOLATED POPS IN FOR THOSE AREAS DUE TO THE LINGERING MOISTURE AND
MARGINAL DAYTIME HEAT INSTABILITY.

FOR MUCH OF THE REST OF THE WEEK THE DAY-TO-DAY PATTERN AND
EFFECTIVE WEATHER RESULTS LOOK TO REPEAT EACH DAY. THE UPPER HIGH
TO OUR NORTH WILL DRIFT SOUTH AND RECENTER OVER NEW MEXICO WED-
THU-FRI JUST TO OUR NORTH. WE WILL KEEP THE MID AND UPPER LAYERS
RELATIVELY DRY WITH NE CONTINENTAL AIR. THE HIGH WILL SERVE TO
INHIBIT WIDESPREAD STORM DEVELOPMENT...MAINLY OVER THE LOWLANDS
...BUT THE AREA MOUNTAINS SHOULD BE ABLE TO INITIATE A FEW STORMS
ON UPSLOPE FLOW. WILL STILL SEE STORMS FAVOR WESTERN ZONES DUE TO
THEIR CLOSER PROXIMITY TO THE DEEPER MOISTURE PLUME CENTERED OVER
SE AZ. THE FAR EAST ZONES WILL NOT INCLUDE A MENTION OF
RAIN/STORMS. TEMPS WILL WARM A BIT WITH A DEGREE OF ADDITIONAL
WARMING EACH DAY. ANTICIPATE THE DAILY MAX TEMPS TO BE WITHIN A
COUPLE OF DEGREES OF SEASONAL NORMALS. THE PERSISTENT SOUTHERLY
SURFACE FLOW WILL KEEP THE REGION MILDLY HUMID.

LATER IN THE DAY FRIDAY WE SEE AN UPPER WAVE MOVING TOWARD THE
REGION FORM THE EAST. THIS INVERTED TROUGH LOOKS TO BE PASSING
PRIMARILY TO OUR SOUTH FRI EVENING THROUGH EARLY SUNDAY. IT SHOULD
HELP TO ADD SOME MOISTURE TO OUR ENVIRONMENT. AS IT PASSES ON
SATURDAY WE COULD SEE SOME WEAK DYNAMICS ALOFT HELP TO INCREASE
STORM COVERAGE ACROSS THE REGION. FOR NOW WE HAVE ADDED POPS BACK
INTO THOSE E ZONES...BUT WILL KEEP THE PROBS AT SLIGHT CHANCE.

SUNDAY AND MONDAY LOOK A LOT LIKE THE WED/THU FORECAST PERIODS
WITH MOISTURE CENTERED BACK OVER THE WESTERN ZONES. THUS LOWER
POPS EAST...HIGHER WEST. TEMPS STAYING NEAR SEASONAL.

&&

.AVIATION...VALID 080000Z - 090000Z
P6SM FEW-SCT080 SCT-BKN200-250 THRU MUCH OF PD. ISOLD LOWLAND TO SCT
MTN 3SM TSRA BKN040-060 THRU 02Z AND AGAIN AFT 18Z. WINDS SE UNDER
10KTS EAST OF DIVIDE...WEST OF DIVIDE WILL SEE W TO SW WINDS THRU
18Z THEN SHIFTING MORE SOUTHERLY UNDER 10KTS.

&&

.FIRE WEATHER...
VERY PERSISTENT PATTERN EXPECTED ACROSS THE REGION FOR THE UPCOMING
WEEK. UPPER HIGH WILL REMAIN NEAR THE FOUR CORNERS REGION KEEPING
UPPER FLOW GENERALLY NORTHEAST WHICH WILL KEEP MID LEVELS DRY. LOW
LEVELS WILL CONTINUE TO SEE DECENT MOISTURE WITH THE BEST PLUME
REMAINING OVER WESTERN THIRD OF REGION. DAILY SCATTERED SHOWERS AND
THUNDERSTORMS WILL THEREFORE CONTINUE OVER THE MOUNTAIN ZONES BUT
REMAIN ISOLATED OVER MOST OF THE LOWLANDS. HIGH TEMPERATURES WILL
REMAIN NEAR NORMAL BUT MINIMUM RELATIVE HUMIDITIES WILL REMAIN ABOVE
20 PERCENT WITH GOOD TO EXCELLENT RECOVERIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 72  94  74  95  75 /  10   0  10   0   0
SIERRA BLANCA           64  85  71  91  71 /  10   0  10   0   0
LAS CRUCES              68  94  69  93  70 /  10  10  20  10  10
ALAMOGORDO              66  92  70  93  71 /  10   0  10  10  10
CLOUDCROFT              48  74  50  74  52 /  20  20  10  20  20
TRUTH OR CONSEQUENCES   66  92  68  90  69 /  20  10  20  10  20
SILVER CITY             61  83  62  85  63 /  30  30  30  30  30
DEMING                  67  93  69  94  70 /  20  10  30  20  20
LORDSBURG               67  93  68  93  69 /  30  20  30  30  30
WEST EL PASO METRO      73  94  73  96  74 /  10   0  10   0   0
DELL CITY               64  94  65  92  66 /  10   0  10   0   0
FORT HANCOCK            70  91  73  96  71 /  10   0  20   0   0
LOMA LINDA              62  83  70  88  72 /  10   0  10   0   0
FABENS                  70  93  71  96  72 /  10   0  20   0   0
SANTA TERESA            69  92  70  94  71 /  10   0  10   0   0
WHITE SANDS HQ          70  91  71  93  72 /  10   0  10   0   0
JORNADA RANGE           67  93  66  92  66 /  10   0  10  10   0
HATCH                   69  96  69  94  68 /  10   0  20  10  10
COLUMBUS                70  90  69  90  70 /  10  20  30  10  20
OROGRANDE               64  93  69  94  70 /  10   0  10   0   0
MAYHILL                 50  78  59  81  58 /  20  20  20  20  20
MESCALERO               49  83  56  83  55 /  20  20  10  20  20
TIMBERON                47  80  55  81  54 /  20  20  10  20  10
WINSTON                 59  83  63  83  61 /  30  20  30  30  20
HILLSBORO               64  85  71  89  73 /  20  20  20  30  20
SPACEPORT               66  92  68  91  69 /  10   0  20  10  20
LAKE ROBERTS            55  84  59  85  59 /  30  30  30  40  30
HURLEY                  61  85  64  86  66 /  30  20  30  30  20
CLIFF                   60  88  57  88  58 /  30  30  30  30  30
MULE CREEK              58  86  57  86  56 /  30  30  30  30  40
FAYWOOD                 63  84  68  90  70 /  20  20  30  20  20
ANIMAS                  67  90  69  93  69 /  30  20  30  30  30
HACHITA                 63  91  67  94  68 /  30  20  30  20  20
ANTELOPE WELLS          64  86  70  90  71 /  30  20  30  20  20
CLOVERDALE              52  79  66  87  68 /  30  20  30  30  30

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

14/26
Hazardous weather outlook, Jul 7, 11:09 AM MDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1109 AM MDT MON JUL 7 2014

NMZ401>417-TXZ418>424-081715-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1109 AM MDT MON JUL 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...THIS AFTERNOON AND TONIGHT

DEEP MOISTURE HAS SHIFTED A BIT TO THE SOUTH AND WEST WITH DRIER
MID-LEVEL AIR MOVING OVER THE FORECAST AREA FROM THE NORTHWEST. IN
ADDITION A PASSING UPPER DISTURBANCE HAS ALSO TRACKED SOUTH OF THE
AREA. THIS MEAN A REDUCTION...BUT NOT AN ELIMINATION...IN DEVELOPMENT
AND AREAL COVERAGE OF STORMS THIS AFTERNOON AND NIGHT. HOWEVER
ENOUGH MOISTURE REMAINS IN PLACE FOR AT LEAST ISOLATED STORMS OVER
ANY LOCATION. WITH THE DEEPER MOISTURE REMAINING OVER SW NEW
MEXICO EXPECT SCATTERED STORMS OVER AREAS WEST OF DEMING...IN THE
GILA REGION AND BOOTHEEL. THREATS WILL BE MINIMAL...BUT ISOLATED
FLOODING WITH HEAVY RAIN WILL BE POSSIBLE WEST...AND STRONGER
OUTFLOW WINDS POSSIBLE EAST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE WEATHER PATTERN WILL RETURN TO A MORE STANDARD SUMMERTIME
PATTERN OF ISOLATED LOWLAND AND SCATTERED MOUNTAIN SHOWERS AND
THUNDERSTORMS EACH AFTERNOON AND EVENING. RAIN AMOUNTS WILL BE
SPOTTY. HIGHEST RAINFALL TOTALS WILL BE OVER THE MOUNTAINS.
FLOODING DANGER WILL BE REDUCED BUT STILL POSSIBLE ALONG DRAINAGES
IN THE VICINITY OF ANY THUNDERSTORMS THAT MAY OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING
TO THIS OFFICE AND LOCAL LAW ENFORCEMENT.

BIRD

In the hours before

Special weather statement, Jul 7, 1:41 PM MDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
141 PM MDT MON JUL 7 2014

NMZ405-406-072030-
LOWLANDS OF THE BOOTHEEL NM-UPLANDS OF THE BOOTHEEL NM-
141 PM MDT MON JUL 7 2014

...STRONG THUNDERSTORMS THREATENING SOUTHERN HIDALGO AND EXTREME
SOUTHERN GRANT COUNTIES THROUGH 230 PM MDT...

AT 131 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 15 MILES SOUTHEAST OF RODEO...MOVING SOUTHWEST
AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM IN THE REGION
OUTSIDE OF THE STORM ...REDUCING VISIBILITIES TO DANGEROUS LEVELS
ON AREA ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
  RODEO...
  ANTELOPE WELLS...
  ALAMO HUECO...
  CLOVERDALE...
  GERONIMO CAMPGROUND...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

NOVLAN
Special weather statement, Jul 7, 4:42 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
442 PM MDT MON JUL 7 2014

NMZ401>405-072330-
LOWLANDS OF THE BOOTHEEL NM-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY
NM-SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-SOUTHWEST DESERT/LOWER GILA
RIVER VALLEY NM-UPPER GILA RIVER VALLEY NM-
442 PM MDT MON JUL 7 2014

...STRONG THUNDERSTORMS THREATENING NORTHWESTERN HIDALGO AND WESTERN
GRANT COUNTIES THROUGH 530 PM MDT...

AT 424 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS MAINLY OVER WESTERN GRANT COUNTY AND WEST HIDALGO
COUNTY.  THIS ACTIVITY WAS MOVING SOUTHWEST AROUND 10 10 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH LOCAL HEAVY RAIN WITH BRIEF LOW
AREA FLOODING.

AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS AND MOTORISTS ON
INTERSTATE 10 PARTICULARLY AROUND LORDSBURG AND WEST TO THE ARIZONA
STATE LINE SHOULD STAY ALERT FOR BLOWING DUST IN THE VICINITY WHICH
COULD RAPIDLY REDUCE VISIBILITIES TO NEAR ZERO AND CAUSE VERY HAZARDOUS
DRIVING CONDITIONS.

LOCATIONS IMPACTED INCLUDE...
  LORDSBURG...
  REDROCK...
  BUCKHORN...
  RIVERSIDE...
  MANGAS SPRINGS...
  WHITE SIGNAL...
  SEPAR...
  SHAKESPEARE...
  COTTON CITY...
  STEINS...
  GILA RIPARIAN PRESERVE...
  ALDO LEOPOLD VISTA...
  GRANITE GAP...

DO NOT DRIVE INTO AREAS WHERE BLOWING DUST IS OCCURRING.

NOVLAN

Nearby

Severe Thunderstorm Warnings in New Mexico, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.